Hail, Kenedy
- When
- April 2, 3:14 PM CST
- Where
- Kenedy County, 10 mi SW of Sarita
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 27.117, -97.917
Large hail was reported by the general public.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 2, 3:00 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CST FRI APR 2 2004 .SHORT TERM...A S/WV TROUGH WITH ASSOCIATED PVA HAS MOVED NORTH OF DEEP SOUTH TEXAS THIS AFTERNOON CAUSING SOME SCATTERED SHOWERS OR THUNDERSTORMS. THIS TROUGH WILL MOVE EAST OF DEEP SOUTH TEXAS BY THIS EVENING DECREASING THE CHANCES FOR SHOWERS OR THUNDERSTORMS. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR FOR THE NEXT FEW DAYS. WINDS WILL BE LIGHT TO MODERATE OUT OF THE EAST TO SOUTHEAST. && .LONG TERM...A COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY CAUSING SLIGHTLY COOLER TEMPERATURES AND DRIER AIR ON WEDNESDAY FOR DEEP SOUTH TEXAS. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR ON WEDNESDAY AND SLOWLY INCREASE LATER IN THE WEEK WITH A SOUTHEAST FLOW OF AIR. && .MARINE...AT 1PM BUOY020 REPORTED SOUTHEAST WINDS AT 14 KNOTS AND SEAS 4 FEET. SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH EASTWARD AND WILL REACH THE NORTHERN COASTAL WATERS LATER THIS AFTERNOON. MARINERS SHOULD WATCH FOR RAPIDLY DETERIORATING CONDITIONS WITH BRIEF HEAVY DOWNPOURS...GUSTY WINDS TO 40KTS AND OCCASIONAL LIGHTNING. THE SYSTEM SPARKING THESE WILL MOVE TO THE NORTHEAST DURING THE NIGHT WITH A QUIETER DAY IN STORE TOMORROW. THERE STILL MAY BE AN ISOLATED SHOWER DURING THE DAY BUT WOULD BE FEW AND FAR BETWEEN. SUNDAY WILL SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AS ANOTHER WEATHER SYSTEM MOVES INTO DEEP SOUTH TEXAS. && .AVIATION...VCTS WILL REMAIN IN THE TAFS WITH MOST SHOWERS AND THUNDERSTORMS THIS ROUND STAYING WELL TO THE NORTH. ANOTHER WAVE MAY MOVE THROUGH TONIGHT WITH BRIEF REDUCTIONS TO VIS AND CIGS AND SOME BRIEF GUSTY WINDS. MORE SHOWERS ARE POSSIBLE DURING THE DAY TOMORROW BUT WILL BE MORE ISOLATED AND WEAKER. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && .POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 80 66 78 66/ 30 00 00 10 10 BROWNSVILLE 68 83 65 80 65/ 20 00 00 10 10 HARLINGEN 67 84 63 82 64/ 20 00 00 10 10 MCALLEN 66 86 63 84 63/ 10 00 00 10 10 RIO GRANDE CITY 64 86 61 84 62/ 10 00 00 10 10 SOUTH PADRE ISLAND 69 78 67 77 67/ 30 00 00 10 10 && SYNOPTIC/GRIDS...65 MARINE/AVIATION/MESO...64 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1000 AM CST FRI APR 2 2004 TXZ248>257-031200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1000 AM CST FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. UPPER INSTABILITY NEAR WEST TEXAS...COUPLED WITH HIGHER LOW LEVEL WINDS AND MOISTURE...WILL INCREASE THUNDERSTORM POTENTIAL TODAY. AFTERNOON STORMS WILL SPREAD EAST AND SOUTH FROM WEST TEXAS TOWARD DEEP SOUTH TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT...WITH THE MAIN HAZARD BEING HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH ON SATURDAY... ACTING AS A FOCUS FOR ISOLATED THUNDERSTORMS TO CONTINUE INTO THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 220 PM CST FRI APR 2 2004 TXZ250-251-022130- BROOKS-KENEDY- 220 PM CST FRI APR 2 2004 ...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS AREAS OF DEEP SOUTH TEXAS... THUNDERSTORMS CONTINUE TO MOVE TO THE NORTHEAST AROUND 25 MPH ACROSS BROOKS AND KENEDY COUNTIES OF DEEP SOUTH TEXAS. DURING THE NEXT COUPLE HOURS THESE THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF FALFURRIAS...SARITA AND ENCINO. RESIDENTS IN THE PATH OF THESE STORMS SHOULD BE PREPARED FOR BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND WINDS GUSTING TO 40 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
301 PM CST FRI APR 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 10 S FALFURRIAS 27.08N 98.14W
04/02/2004 0.50 INCH BROOKS TX PUBLIC
PEA TO MARBLE SIZED HAIL
&&
KMVThe Corpus Christi radar (KCRP), 84 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
4 hail. Local standard time, as filed.
Large hail was reported by the general public.
Large hail was reported by a NWS Co-op observer.
Very large hail was reported by the general public.
Hail three-quarters of an inch in diameter was reported by the local police.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405403, 5405402, 5405401, 5405400.